Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 21, NWS Houston/Galveston, TX

March 8, 2009

NWS Houston/Galveston, TX issued this small craft advisory at Mar 8, 2009, 4:35 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2009, 4:35 AM CDT (09:35 UTC)
Expired
Mar 8, 2009, 9:42 PM CDT
In force
17 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WHUS74 KHGX 080935
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.MODERATE SWELLS WILL KEEP SEAS OF 6 TO 8 FEET IN PLACE THROUGH
MIDDAY BETWEEN 20 AND 60 NM OFFSHORE OF THE COAST.

GMZ370-375-081745-
/O.NEW.KHGX.SC.Y.0021.090308T0935Z-090308T2200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
435 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
745 
WHUS74 KHGX 081534
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1034 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON...

.MODERATE SWELLS WILL KEEP SEAS OF 6 TO 8 FEET IN PLACE THROUGH
MIDDAY BETWEEN 20 AND 60 NM OFFSHORE OF THE COAST.

GMZ370-375-082345-
/O.EXT.KHGX.SC.Y.0021.000000T0000Z-090309T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
1034 AM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT MONDAY. 

PERSISTENT SOUTHEASTERLY WINDS AND LONG FETCH WILL CONTINUE TO
BRING LONG PERIOD SWELLS INTO THE REGION. THOUGH WINDS WILL RANGE
FROM 10 TO 20 KNOTS DURING THIS PERIOD THE SEAS WILL RUN 5 TO 8
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
026 
WHUS74 KHGX 082040
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IN EFFECT THROUGH 7 AM MONDAY...

.MODERATE SWELLS WILL KEEP SEAS OF 5 TO 7 FEET IN PLACE BETWEEN
20 AND 60 NM OFFSHORE OF THE COAST.

GMZ370-375-090445-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-090309T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
340 PM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THROUGH 8 PM WINDS OF AROUND 10 KNOTS WILL PREVAIL THEN GRADUALLY
INCREASE TO AROUND 15 KNOTS. THIS WIND COMBINED WITH THE LONG
PERIOD SWELLS COMING IN FROM THE SOUTHEAST WILL LEAD TO SEAS OF 5
TO 7 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
750 
WHUS74 KHGX 090242
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
942 PM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

.SEAS HAVE FALLEN BELOW THE 7 FOOT CRITERIA.

GMZ370-375-090345-
/O.CAN.KHGX.SC.Y.0021.000000T0000Z-090309T1200Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
942 PM CDT SUN MAR 8 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SEAS HAVE FALLEN BELOW THE 7 FOOT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:20 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 8, 3:20 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 AM CDT SUN MAR 8 2009

.DISCUSSION...
SOUNDING A BIT LIKE A BROKEN RECORD BUT ANOTHER UNSEASONABLY WARM
DAY IS EXPECTED TODAY. WITH SUCH A WARM START TO THE DAY...TEMPS
WILL HAVE NO TROUBLE REACHING THE LOWER 80S AGAIN. EXTENSIVE CLOUD
COVER SHOULD LIMIT THE WARMING. THE TAIL END OF A S/WV TROUGH WILL
SWING THROUGH THE REGION LATE THIS AFTERNOON AT THE TIME OF PEAK
HEATING. FORECAST SOUNDINGS AT CROCKETT AND COLLEGE STATION SHOULD
THE CAP ERODING. HAVE RAISED POPS TO CHANCE OVER THE EXTREME NORTH
FOR LATE THIS AFTERNOON AND EVENING. FURTHER SOUTH...THE CAP HOLDS
AND WILL MENTION ISOLATED SHOWERS AS MOISTURE CONTINUES TO STREAM
INTO THE AREA UNDER THE CAP. A BRIEF RESPITE FROM THE WIND
EXPECTED TODAY BUT WINDS PICK UP AGAIN ON MONDAY. NO REAL TRIGGER
FOR PRECIP MON/TUES BUT WITH LOW LEVEL MOISTURE CONTINUING TO
ADVECT INTO THE REGION...FEEL STREAMER SHOWERS STILL A POSSIBILITY.
WATER TEMPS HAVE WARMED INTO THE UPPER 60S SO THINK FOG THREAT IS
MINIMAL AND HAVE REMOVED FOG FROM THE GRIDS.

THE FUN AND GAMES BEGIN WEDNESDAY AFTERNOON AND LINGER THROUGH
SATURDAY. A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON WEDNESDAY
AFTERNOON. CONSIDERABLY COLDER TEMPERATURES ARE EXPECTED BEHIND THE
FRONT. ISENTROPIC UPGLIDE BEGINS IN EARNEST WEDNESDAY NIGHT OVER
THE NORTH AND AREAWIDE ON THURSDAY. SOUTHWEST FLOW ALOFT WILL
BRING A SERIES OF UPPER LEVEL DISTURBANCES ACROSS SOUTHEAST TEXAS
ENHANCING RAINFALL POTENTIAL. TIMING OF THE DISTURBANCES THIS FAR
OUT IS A BIT OF A CRAP SHOOT BUT IT LOOKS LIKE A STRONG
DISTURBANCE WILL CROSS THE AREA ON THURSDAY SO HAVE RAISED POPS TO
HIGH END CHANCE. JET DYNAMICS LOOK PRETTY GOOD FRIDAY INTO SATURDAY
AS 250 MB WINDS SPLIT OVER EAST TEXAS AND THE AREA LIES IN A LEFT
FRONT QUAD. WILL MAINTAIN HIGH END CHANCE POPS FRI INTO SAT
MORNING. FORECAST SOUNDINGS SHOW DECENT MOISTURE FOR THE END OF
WEEK RAIN EVENT AND ELEVATED INSTABILITY FOR THUNDER. GLOBAL
MODELS HAVE COME INTO VERY GOOD AGREEMENT WITH THE FRONTAL TIMING
AND PERIODS OF RAIN FOR THE END OF THE WEEK SO CONFIDENCE IS
FAIRLY HIGH. THE AREA HAS BEEN PARCHED AND A FEW DAYS OF MODERATE
STEADY RAIN WOULD BE QUITE WELCOME. A BREAK IN PRECIP FOR SAT AFTERNOON
AND NIGHT BEFORE ANOTHER UPPER LEVEL LOW PUSHES ACROSS THE STATE
BRINGING ANOTHER CHANCE OF RAIN FOR SUNDAY.

DUE TO THE TIME CHANGE...CWF IS NOW ISSUED AT 430 AM CDT.

43

.MARINE...
BECAUSE OF THE PERSISTENT SOUTHEASTERLY FETCH OF THE PAST FEW
DAYS...SWELLS WILL KEEP SEAS IN THE 6 TO 8 FOOT RANGE IN THE 20 TO
60 NM RANGE TODAY. EXPECT THESE TO PERSIST OR POSSIBLY SLOWLY FALL
OVER THE NEXT FEW DAYS. THE NEXT COLD FRONT IS NOT DEPICTED BY ALL
MODELS TO PUSH OFF THE COAST EARLY THURSDAY. BEHIND THE FRONT
MODERATE NORTHEASTERLY WINDS ARE EXPECTED TO DEVELOP. THE FRONT
LOOKS TO HANG OUT OVER THE OFFSHORE WATERS THROUGH FRIDAY MORNING
BEFORE ENDEAVORING TO WORK ITS WAY BACK NORTHWARD. A DAY AND A HALF
OF MODERATE NORTHEASTERLY WINDS MAY ALSO HELP RAISE TIDE LEVELS TO
ABOVE NORMAL. LATER ON FRIDAY ANOTHER FRONT PUSHES WELL OFFSHORE AND
MODERATE TO STRONG NORTHERLY WINDS WILL DEVELOP. THIS WILL HELP TO
RETURN THE TIDE LEVELS TO NEAR NORMAL OR SLIGHTLY BELOW NORMAL
LEVELS.

40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      81  66  82  66  80 /  30  30  20  10  20
HOUSTON (IAH)              82  67  82  67  82 /  20  10  10  10  20
GALVESTON (GLS)            76  66  76  66  76 /  20  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...43
Hazardous weather outlook, Mar 8, 3:32 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
332 AM CDT SUN MAR 8 2009

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
082100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
332 AM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL CROSS SOUTHEAST TEXAS ON WEDNESDAY. CONSIDERABLY
COLDER TEMPERATURES ARE EXPECTED BEHIND THE FRONT. A SERIES OF
UPPER LEVEL DISTURBANCES WILL GENERATE PERIODS OF LIGHT TO
MODERATE RAIN WEDNESDAY NIGHT THROUGH SATURDAY MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.